I'm trying to get an idea of whether or not i'm experiencing symtoms of withdrawal and if so, about how long do they last. I was prescribed restoril (temazepam) for sleep and was taking it just short of regularly for a period of one month. The longest period of consistent daily use was for about six days @ 30mg per day. I only felt the effects of it the very first night i took it. Every time i had taken it after that i wasnt able to sleep, and felt no effect, but would have the groggy hangover the next morning regardless. After informing a doctor of it inefficasy, i was told that it works best after 5-7 days of continuos use. I continued with the aforementiond 6 days before being taken off it abruptly. Currently i am having even more trouble sleeping and am experiencing restless tossing and turning, hotflashes, cold sweats, and an increase in my usual daily anxiety. Are these signs of withdrawal, and for how long will this persist if they are? Anyone with similar experiences AND helpful treatment info is welcome to answer, and i'd greatly appreciate it.
Hey, zev, I took Temazepam for years and only suffered minor withdrawal symptoms; however, withdrawal is not the same duration and intensity for everyone.
When researching Restoril withdrawal, the info states that withdrawal symptoms usually occur after several months of continuous use.
Now, it is entirely possible you are having some symptoms even after a month of use, although you should be feeling better in a day or two.
The symptoms you have described are side effects of stopping benzos suddenly. If these symptoms do not subside after a few days, I would consult your physician.
Have you taken any other sleep meds? I'm still in search of one that will work for me and thought about asking my doc for this one ...
First off anyone with sleep issues I recommend trying my advice: First off increase your daily exercise by 30 min, if you aren't doing anything start unless your cant per your Dr. Next up is adjust your diet, eat smaller portions, cleaner food, and nothing to eat or drink 2 hours before bed if you can. Next up no TV, social media, and device usage short of slight reading and take your medication for sleep as directed, and see how you fair. If there's no improvement I suggest cognitive therapy in conjunction with medications. Often people think just changing meds is the answer and its just a band aid to a larger issue. I suggest seeing a clinical social worker or PHD, physiatrists really are for medication management.
I personally take 15 mg temazepam as needed, for months, I go to therapy and have found it valuable to the point I haven't needed a dosage increase, and only take it on nights I need good sleep which generally is when I have work the next day. its important NOT to take it everyday, the longer you give your body a few breaks from it (few days) generally it should keep working assuming you use other means as suggested as well. Hope this helps!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jun 2011 • 2 answers
Updated 19 Jun 2018 • 12 answers
Updated 29 Jun 2017 • 1 answer
Updated 18 Aug 2018 • 1 answer
Updated 16 Dec 2018 • 1 answer